It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-23-2004, 04:44 PM   #1
Inactive
 
Join Date: Nov 2001
Location: Toronto, Canada
Posts: 129
Stacey82 HB User
Unhappy Please help? I can't increase dosage anymore!

Hi everyone.. it's been a little while since I posted.
Here is my current update...

I have been taking my thyroid meds for about 4 months now. I was on 75mg Synthroid but it made me go hyper. Before that I was on 50mg and it was not enough- TSH still high.

So my doctor told me now it was finding the balance between the 50 and 75 to find what dosage will work for me.

I decided to average my pills out to taking 68mg. (A combo of FIVE 75mg pills and TWO 50mg pills every week).
I take the pills at the same time and same days every week.
I've been doing this now for about 2 months.

My numbers indicate I am in the range. As well as my Free T3 and T4 levels are fine.

I FEEL LIKE CRAP!!!!!!!!
I don't have energy to exercise... I sleep over 10hours a day, and if I don't I feel tired the whole day. I am still constipated.

I started seeing a NUTRITIONIST a while ago, and I've been eating a very healthy diet as well as exercising 5x/week. NOTHING seems to be working??? My diet is based on losing 2 lbs a week.. and I've been doing it over a month and can't lose a single pound!

Is there anything I can do? I can't increase my dosage anymore- or I'll go hyper again.

Should I ask about adding Cytomel? Even though my numbers are fine??

I really need some suggestions here- I'm beyond frustrated....

 
Old 09-23-2004, 05:24 PM   #2
Senior Veteran
(male)
 
Join Date: Aug 2001
Location: Euless, TX
Posts: 1,641
Meep HB UserMeep HB UserMeep HB User
Re: Please help? I can't increase dosage anymore!

How do you know you are hyper? You can not tell if you are hyper by TSH alone. Sometimes increasing your dose can cause symptoms mimicing hyper, but those symptoms are usually transient. Increasing your dose very slowly will get you past that as will splitting your dose morning and afternoon if necessary.
__________________
Danny

I am not a doctor, nor have I ever played one on TV...

 
Sponsors Lightbulb
   
Old 09-23-2004, 05:42 PM   #3
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Conroe,TX, USA
Posts: 2,921
dea4 HB User
Re: Please help? I can't increase dosage anymore!

I agree, my TSH can look very hyper but my frees will be on the hypo side.
Where are your frees? Just in range is not good enough, are they in the upper third of the range?

 
Old 09-23-2004, 05:44 PM   #4
Newbie
 
Join Date: Sep 2004
Posts: 3
JenniferLH HB User
Smile Re: Please help? I can't increase dosage anymore!

I have also been where you are. For the last 3 years I have been struggling with infertility, weight gain and over all sense of well being. I was begining to think that I was going crazy. I couldn't even deal with simple daily activities. It got so bad that I finally decided to seek some counselling. I realized after the second session with the therapists that there was nothing mentally wrong with me. I made and apt to see my internist. NO HELP AT ALL. She check my thyroid. (TSH and T4 test only) and guess what....I was in their stupid range. So no therapy. After talking with my mom, she produced a letter that dated back to when I was sixteen where my doctor at that time diagnosed me as hypothyroid, but recommended not treatement at that time. I have been to see 6 doctors in the past 3 years and they all thought I was out of my mind. So, I took my health into my own hands. After doing some research I came across a holistic doctor, Dr. David Brownstein. (www.drbrownstein.com) If you are seriously feed up with your conventional treatment, I would highly recommend you get his book "Overcoming Thyroid Disorders". (and all his other books for that matter. They are all good!) I have since started seeing a holistic practitioner and feel that I am on the right track to better health. After going through some testing she discovered not only my thyroid problem, but also an adrenal gland issue. I have been under treatment now for 4 months. My doctor said to give it six. I am confident that I am on the right path. I hope that this gives you some hope and encouragement to take control of your health and don't be afraid to question your doctor like I was for so long. Good luck!

 
Old 09-23-2004, 06:48 PM   #5
Inactive
 
Join Date: Nov 2001
Location: Toronto, Canada
Posts: 129
Stacey82 HB User
Re: Please help? I can't increase dosage anymore!

To answer the questions- yes my Free levels are in the upper ranges!

And the reason I know the 75mg made me go hyper (is not based on #'s because I never got my numbers at that time) the 75mg within 2 weeks made me have very bad heart palpitations, sweating, anxiety and panic.. and I had numbness in my left arm. I was acting all sketchy and weird... I went off the 75mg right away cause it scared the crap out of me.

So after that I bumped down to 68mg and don't feel anymore of those symptoms. I didn't get any heart palpitations at all.

I just constantly feel tired- even though I sleep enough and eat well. And ofcourse the trouble losing weight is annoying.

I just have no idea what else I can do? I'm in Canada so we don't have Armour Thyroid- but we do have Davis-Parkes natural thyroid. I just would hate to start the dosage process all over again.
I have heard for some people adding T3 (cytomel) even though their #'s are fine, they tend to feel better?!
My doctor has already told me she wants me to tell her how I feel (she doesn't base everything on #'s).
I have to go see her again next week. But I wanted to see what anyone else could reccommend since you guys have been through all this crap before

 
Old 09-23-2004, 10:18 PM   #6
Senior Member
(male)
 
Join Date: Oct 2003
Location: grover beach,CA, USA
Posts: 173
abigchocoholic HB User
Re: Please help? I can't increase dosage anymore!

See my post on not so common symptoms. Your symptoms of sleeping 10 hours a day and being constipated are two of my common hypo symptoms where I know I'm low but still test normal. And after 10 hours of sleeping a night do you die for nap in late morning or early afternoon? It's not right.

I never ever felt normal on synthetic thyroid. Never. 150mcg and I was hypo. Up it to 175 and I'd go hyper with cross over symptoms that made me miserable. If I were you, I'd immediately swtich to Armour and work very hard on fine tuning it until you felt just right.

If you really can't get Armour in Canada, buy it on the internet. You can buy just about anything on the net.
__________________
choc

 
Old 09-24-2004, 06:42 AM   #7
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Conroe,TX, USA
Posts: 2,921
dea4 HB User
Re: Please help? I can't increase dosage anymore!

If you try Cytomel start off with a very very small dose. I tried it and it drove my heart crazy and since you already seem sensitive to the meds, try a very small amount, it may help you feel better just to add a bit.

Another thing you may try (if you haven't already) is to take your meds before bed, many people who have trouble sleeping have found that if they take their T4 before bed they sleep better.

 
Old 09-24-2004, 06:00 PM   #8
Inactive
(female)
 
Join Date: Dec 2003
Posts: 600
softcrush HB User
Re: Please help? I can't increase dosage anymore!

Naturepath/holistic Idea:

My understanding is that sometimes they are more into sending you to compounding pharmacies where they will customize your med in tiny, tiny increments. Maybe if you go in that direction, you'll have a better shot of whacking down adrenal issues and getting your med right.

Just a thought. I did think they have a form of Armour in Canada, it just isn't called Armour. The compounding pharamacy if you can find one, can still craft a T3 med for you I'm guessing???

Good luck.

~S

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Pain Medications and PM doctors/please help with this monkey5 Pain Management 11 06-08-2009 06:40 AM
Labs? - help! wangela67 Thyroid Disorders 8 02-27-2008 10:09 AM
Last Resort Please Help noelle1356 Multiple Sclerosis 0 03-20-2007 11:29 PM
Please help, I'm scared! PaulG85 Anxiety 5 02-09-2006 09:41 PM
Can someone help with my test results please? bally01 Thyroid Disorders 9 07-06-2004 04:05 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (617), FinnMaid (302), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 07:39 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!